MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. ZIP PENCIL 10FT W/0012 UCONN; ZIP PEN SMOKE EVAC PENCIL, E-Z CLEAN

MEGADYNE MEDICAL PRODUCTS, INC. ZIP PENCIL 10FT W/0012 UCONN; ZIP PEN SMOKE EVAC PENCIL, E-Z CLEAN
Catalog Number 252510
Medical Device Problem Codes Arcing of Electrodes (2289); Human-Device Interface Problem (2949)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 12/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent 12/31/2024.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what is the severity of the burn? (please see degrees of burns below and choose one).First degree burns are minor burns on the first layer of skin.The skin looks dry, redness, and may be swelling; no penetration or blisters.Second degree burn looks wet or moist.The burn site appears red, blistered, and may be swollen and painful.Third degree burn the burn site looks deep, whitening or blackened and charred.What medical intervention was used to treat the burn? (such as salve or stitches).Besides the burn, did the patient experience any adverse consequence due to the issue? are there any anticipated long-term effects from the burn or injury? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that they were removing a lesion/cyst from the patients neck at a ambulatory surgery site.When the unit was being activated the sterile drapes caught fire and the fire spread to the patient.They put the fire out and patient was taken to local er by ambulance, patient sustained burns.That is all the information known to the biomed at this time.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 1/24/2025.Investigation summary: the product was returned for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample revealed that the 252510 device was returned with the electrode attached and with the cable and tubing cut off.In addition, a charred blue foreign matter from the surgical environment was observed adhering to the melting tube.During the inspection of the cable, no signs of shorting or charring were detected.Due to the condition of the devices returned no functional test could be performed.It is possible that the electrode came into contact with the surgical environment, such as the gown placed on the patient, during and after activation.Avoid inadvertent contact with tissue, drapes and surgical gowns at all times.There is nothing in our manufacturing process that is similar to the blue material.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached as to what could have caused this issue.A manufacturing record evaluation was performed for the finished device lot 2403164n, and no non-conformances were identified.

Brand Name
ZIP PENCIL 10FT W/0012 UCONN
Common Device Name
ZIP PEN SMOKE EVAC PENCIL, E-Z CLEAN
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
NEW DEANTRONICS TAIWAN, LTD.
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key21047099
Report Number1721194-2024-00104
Device Sequence Number18263755
Product Code FYD
UDI-Device Identifier10614559105337
UDI-Public(01)10614559105337(17)270531(10)2403164N
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K141587
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number252510
Device Lot Number2403164N
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/20/2024
Supplement Date Received by Manufacturer01/16/2025
Initial Report FDA Received Date12/31/2024
Supplement Report FDA Received Date01/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown